I quit smoking 6 months ago. I used the nicoderm patch and it worked for me. When I was on the lowest dose patch I started to get redness and dry skin on my face and in my ears. Specifically on the sides of my nose, forehead, chin, and above my lip where the mustache grows and also a couple of places on my cheeks. The rash above my lips would burn and get irritated. The rest of my rash looked very much like the malar rash seen in lupus patients. Like a butterfly shape except it did not go over the bridge of my nose. The rash would get very scaly and peel constantly. The insides of my ears were doing this also. I thought it could be Seborrheic Dermatitis. I also got tested for lupus and it came back negative. So I bought some cream for psoriasis and Seborrheic Dermatitis and it seemed to control the flakes and helped the redness somewhat. The only thing that made the redness go away completely was Cortisone cream. I could not keep using the cortisone cream and the Sebhorreic Dermatitis cream only controlled the flakes. The redness on my face makes me look sick and burns. The doctors did not know what it was and did not offer to send me to a dermatologist. The doctors said it almost looked like hives and gave me a prescription called Hydroxyzine that did not help at all. I also took benadrly that did nothing for it. My face would be so dry after the shower that I have to put cetaphil lotion on right away and I have never had to do this and I was only using cetaphil cleanser on my face to rule out some soap allergy. Has anyone else had this happen or know what it might be?
After trying to rule out everything. I started smoking again and after three days the redness is gone and I don't even have to put on lotion after the shower. My skin has gone back to normal.
The redness persisted for six months and I don't think it was going to go away. I was fighting it every day.
Anyone know why this side effect is happening?
Thanks for your Reply!
am experiencing the exact same thing. did you find out why? will i have to start smoking again???
I am also experiencing these facial lesions! Scaly dry skin on sides of my nose towards my cheekbones, the lower half of the inside of my nostrils, and the point between my eyes. I have been nicotine free for 16 days and symptoms started 10 days ago. Nothing helps as anything just aggravates the area. So if I start smoking again, then I will be healed?
Thanks for your Reply!
Sorry about the late arrival, but I quit smoking about 2 months ago and have been using ecigs to calm my nicotine hunger; gradually lowering the nicotine content (24mg then 16mg and now down to 11mg). 7 weeks ago I discovered what looks like Sebhorreic Dermatitis on my eyebrows.Tried using a topical Coal Tar ointment which helps a bit. So I did some quick research today and found some things: Dermatitis is more common with people who suffer from Celiac Disease, and a study has shown that adult onset Celiac Disease is PREVENTED by smoking cigarettes. Have you lost weight after quitting smoking? I've lost 10 pounds (regrettably) and the only thing I've changed was quit smoking. This is the total opposite of what most people experience after quitting, but very common with Celiac Disease. I have a history of both Crohn's Disease and Psoriasis in my family, but have no abdominal pain and I'm quite positive the flakes and redness are not Psoriasis. Just some thoughts, hopefully we can get to the bottom of this.
Well my friends there can be many side effects after quitting the smoking habit. But one shouldn't be scared of it, rather all people in rehab centres are working closely to help those who are really getting issues even after giving up smoking habit. So one can easily discuss any issues they are facing & Doctors are there to help those in combating such problems.
I quit 12 weeks ago and my face has red blotches on both cheeks and around my eyes. The skin is so raw it stings. WTF Ive been trying everything with no luck at all. How long will this last ? Or should I return to smokling ?
Thanks for your Reply!
I'm no doctor and I know you had said basically you wanted people to comment what it meant, but I highly would recommend you seeing a dermatologist. Hope you get better soon though.
I know this post is 3 years old so hope you didn't get scared back to smoking. I talked to many docs to ask about this because it happened to me as well. When you stop smoking many things happen as your body is now in over drive to fix what you did to it. But all the the things going on are temp it will get better. Somethings can last days weeks or a few mouths but it will be better. Hang in their
You are encouraged to report negative side effects of prescription drugs to the FDA. Visit the FDA MedWatch website or call 1-800-FDA-1088.
The opinions expressed in WebMD Communities are solely those of the User, who may or may not have medical or scientific training. These opinions do not represent the opinions of WebMD. Communities are not reviewed by a WebMD physician or any member of the WebMD editorial staff for accuracy, balance, objectivity, or any other reason except for compliance with our Terms and Conditions. Some of these opinions may contain information about treatments or uses of drug products that have not been approved by the U.S. Food and Drug Administration. WebMD does not endorse any specific product, service or treatment.
Do not consider Communities as medical advice. Never delay or disregard seeking professional medical advice from your doctor or other qualified healthcare provider because of something you have read on WebMD. You should always speak with your doctor before you start, stop, or change any prescribed part of your care plan or treatment. WebMD understands that reading individual, real-life experiences can be a helpful resource, but it is never a substitute for professional medical advice, diagnosis, or treatment from a qualified health care provider. If you think you may have a medical emergency, call your doctor or dial 911 immediately.